MAUDE Adverse Event Report: STRYKER GMBH DRILL GUIDE Ø2.5MM, NON-LOCKING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH DRILL GUIDE Ø2.5MM, NON-LOCKING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 705022
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Primary procedure, left proximal humerus.It was reported that a drill bit bound up in the 2.5 drill guide and got stuck.When trying to remove the bit, approximately 60mm broke off in the guide.Procedure was completed free-handed, with a surgical delay of approximately 2 minutes reported.Rep reported that x-rays, medical records, and further information are not available due to hospital policy.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that drill guide ø2.5mm, non-locking was alleged of 'component/device stuck' could not be confirmed, since the returned device is conforming to specifications and fully functional and the mentioned drill bit 700347 was not returned for investigation.No failure was detected.More detailed information about the complaint event as well as the affected device (drill bit) must be available in order to determine the root cause of the complaint event.The device inspection revealed the following: a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.A sample drill bit was pushed into the cannulation of the drill guide without any problems at all.So the drill guide is fully functional.Unfortunately the mentioned drill bit 700347 was not returned for investigation.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
DRILL GUIDE Ø2.5MM, NON-LOCKING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8287415
Report Number0008031020-2019-00054
Device Sequence Number1947261
Product Code LXH
UDI-Device Identifier07613327083491
UDI-Public07613327083491
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number705022
Device Lot NumberK0B9407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2019
Initial Date Received by Manufacturer 01/04/2019
Supplement Date Received by Manufacturer03/07/2019
Initial Report FDA Received Date01/29/2019
Supplement Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR